Alert archive / New Mexico / Heat Advisories in 2021

Heat Advisory 5, NWS Albuquerque, NM

June 15, 20218 counties in New Mexico

NWS Albuquerque, NM issued this heat advisory at Jun 15, 2021, 12:49 PM MDT for 8 counties in New Mexico. It took effect at Jun 16, 2021, 12:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 15, 2021, 12:49 PM MDT (18:49 UTC)
In effect from
Jun 16, 2021, 12:00 PM MDT
Expired
Jun 16, 2021, 8:00 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, McKinley County, NM, San Juan County, NM, Sandoval County, NM, Torrance County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 52 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 6.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2021-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 348 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2021-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
348 J/kg
Mixed-layer CIN
-428 J/kg
Mixed-layer LCL
2295 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

729 
WWUS75 KABQ 151849
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1249 PM MDT Tue Jun 15 2021

NMZ201-205-219-160215-
/O.NEW.KABQ.HT.Y.0005.210616T1800Z-210617T0200Z/
/O.CON.KABQ.HT.Y.0004.000000T0000Z-210616T0200Z/
Northwest Plateau-West Central Plateau-Middle Rio Grande
Valley/Albuquerque Metro Area-
1249 PM MDT Tue Jun 15 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY...

* WHAT...Temperatures from 97 to 103 degrees are expected during the 
  afternoon until sunset today and Wednesday. Locally cooler 
  readings are expected over elevated terrain.

* WHERE...Middle Rio Grande Valley including the Albuquerque Metro 
  Area, Northwest Plateau, and West Central Plateau.

* WHEN...From Noon to 8 PM MDT today and Wednesday. 

* IMPACTS...Hot temperatures may cause heat illnesses. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

To reduce risk during outdoor work, the Occupational Safety and 
Health Administration recommends scheduling frequent rest breaks in 
shaded or air conditioned environments. Anyone overcome by heat 
should be moved to a cool and shaded location. Heat stroke is an 
emergency! Call 9 1 1.



&&

$$

44
4 follow-up statements
605 
WWUS75 KABQ 160144
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
744 PM MDT Tue Jun 15 2021

NMZ201-205-219-161030-
/O.EXP.KABQ.HT.Y.0004.000000T0000Z-210616T0200Z/
/O.CON.KABQ.HT.Y.0005.210616T1800Z-210617T0200Z/
Northwest Plateau-West Central Plateau-Middle Rio Grande
Valley/Albuquerque Metro Area-
744 PM MDT Tue Jun 15 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY...
...HEAT ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

* WHAT...Temperatures up to 103 expected.

* WHERE...Middle Rio Grande Valley including the Albuquerque Metro 
  Area, Northwest Plateau, and West Central Plateau.

* WHEN...From Noon to 8 PM MDT Wednesday.

* IMPACTS...Hot temperatures may cause heat illnesses. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

&&

$$

11
411 
WWUS75 KABQ 160807
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
207 AM MDT Wed Jun 16 2021

NMZ201-205-219-161815-
/O.CON.KABQ.HT.Y.0005.210616T1800Z-210617T0200Z/
Northwest Plateau-West Central Plateau-Middle Rio Grande
Valley/Albuquerque Metro Area-
207 AM MDT Wed Jun 16 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS 
EVENING...

* WHAT...Temperatures up to 102 expected.

* WHERE...Middle Rio Grande Valley including the Albuquerque Metro 
  Area, Northwest Plateau, and West Central Plateau.

* WHEN...From Noon today to 8 PM MDT this evening.

* IMPACTS...Hot temperatures may cause heat illnesses. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

&&

$$

CHJ
328 
WWUS75 KABQ 161807
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1207 PM MDT Wed Jun 16 2021

NMZ201-170215-
/O.NEW.KABQ.HT.Y.0006.210617T1800Z-210618T0200Z/
/O.CON.KABQ.HT.Y.0005.000000T0000Z-210617T0200Z/
Northwest Plateau-
1207 PM MDT Wed Jun 16 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM MDT THURSDAY...

* WHAT...Temperatures from 98 to 104 degrees expected today, then 
  from 96 to 101 degrees on Thursday.

* WHERE...Northwest Plateau.

* WHEN...Until 8 PM MDT this evening, then again from noon until 8 
  PM Thursday.

* IMPACTS...Hot temperatures may cause heat illnesses. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

Take extra precautions when outside. Wear lightweight and loose 
fitting clothing. Try to limit strenuous activities to early morning 
or evening. Take action when you see symptoms of heat exhaustion and 
heat stroke.

&&

$$

NMZ205-219-170200-
/O.CON.KABQ.HT.Y.0005.000000T0000Z-210617T0200Z/
West Central Plateau-Middle Rio Grande Valley/Albuquerque Metro
Area-
1207 PM MDT Wed Jun 16 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* WHAT...Temperatures from 96 to 104 degrees expected today with the 
  hottest temperatures at the lowest elevations of the Middle Rio 
  Grande Valley.

* WHERE...Middle Rio Grande Valley including the Albuquerque Metro 
  Area, and West Central Plateau including Gallup.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Hot temperatures may cause heat illnesses. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

Take extra precautions when outside. Wear lightweight and loose 
fitting clothing. Try to limit strenuous activities to early morning 
or evening. Take action when you see symptoms of heat exhaustion and 
heat stroke.

&&

$$

44
954 
WWUS75 KABQ 170142
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
742 PM MDT Wed Jun 16 2021

NMZ201-171100-
/O.EXP.KABQ.HT.Y.0005.000000T0000Z-210617T0200Z/
/O.CON.KABQ.HT.Y.0006.210617T1800Z-210618T0200Z/
Northwest Plateau-
742 PM MDT Wed Jun 16 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MDT THURSDAY...
...HEAT ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

* WHAT...Temperatures up to 100 expected.

* WHERE...Northwest Plateau.

* WHEN...From Noon to 8 PM MDT Thursday.

* IMPACTS...Hot temperatures may cause heat illnesses. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

Take extra precautions when outside. Wear lightweight and loose 
fitting clothing. Try to limit strenuous activities to early morning 
or evening. Take action when you see symptoms of heat exhaustion and 
heat stroke.

&&

$$

NMZ205-219-170245-
/O.EXP.KABQ.HT.Y.0005.000000T0000Z-210617T0200Z/
West Central Plateau-Middle Rio Grande Valley/Albuquerque Metro
Area-
742 PM MDT Wed Jun 16 2021

...HEAT ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

Temperatures will continue to cool this evening, reducing the threat 
for heat related illness. Hot temperatures are no longer expected 
today.

$$

15

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this heat advisory went out at Jun 15, 11:53 AM MDT, 56 minutes earlier.

Area forecast discussion, Jun 15, 11:53 AM MDT, 56 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1153 AM MDT Tue Jun 15 2021

.AVIATION...
18Z TAF CYCLE
VFR conditions will contine the next 24 hours, except for smoke that
may potentially create MVFR conditions around Glenwood and Reserve
this afternoon. Scattered to isolated showers and thunderstorms are
forecast to track slowly to the south and southeast off the northern
mountains this afternoon and early evening, with isolated activity
over central, west central and southwest areas tracking toward the
southwest and west. Some storms west of the central mountain chain
will produce little or no rain with erratic wind gusts potentially up
to 45 kt and localized blowing dust. Record and near record high
temperatures are expected today over central and western areas, where
density altitude will be an important consideration for flight
operations near complex terrain.

44

&&

.PREV DISCUSSION...319 AM MDT Tue Jun 15 2021...
.SYNOPSIS...
Hot temperatures will continue this week and record high and low
temperatures will continue to be broken. Meager moisture will allow
for isolated to scattered showers and thunderstorms to develop over
the next several days across the northern and western mountains.
Theses storms will generally produce little rainfall, especially
across western New Mexico, but will result in gusty outflow winds.
The outflow boundaries may help to bring some rainfall to portions
of far northwest New Mexico as well as the Rio Grande Valley as they
collide and create new storms.

&&

.DISCUSSION...
SHORT TERM...(TODAY THROUGH WEDNESDAY)...
The strong high pressure system aloft will park itself over the Four
Corners area today through Wednesday. The central pressure will be
between 598dm and 600dm, making storm development tough. There will
be a few showers and thunderstorms, first over the northern
mountains, then spreading southwest later in the afternoon and
evening. The western convection will be dry, or a mix of wet and
dry, with little or no wetting footprints. Highs will be scorching
hot, with many near record or record-breaking highs once again. We
have added The Middle Grande Valley zone to our Heat Advisories.

Showers and thunderstorms will linger into the evening over roughly
the northwest half of our CWA. Otherwise it will be dry and mild
with light breezes.

Wednesday will be very similar to today with more near record or
record-breaking high temeperatures. Storm motion will remain from
northeast to southwest. Winds will be mostly light.

LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY)...
The Four Corners high looks like it will weaken a bit on Thursday to
595dam and this downward trend looks to continue on Friday as the
upper high starts to slide southwestward across AZ. This weakening
and shifting away from NM should allow high temperatures to begin to
trend downward as well, mainly across central and western NM, though
it will still be hot. Meager moisture will remain across the state
on Thursday with the greatest instability persisting over the
northern and western mountains. Thus, storms should develop by mid
afternoon in these areas and shift toward the west. Wetting rainfall
will be most likely across the northern mountains, while dry
thunderstorms will prevail across the west. Gusty and erratic outflow
winds with these storms will be common thanks to a dry sub-cloud
layer/inverted-V profile. On Friday, a back door cold front will be
flirting with the NM/CO border, and this feature may increase
thunderstorm coverage across northeast NM. Otherwise, a mix of wet
and dry storms will persist across the north and west.

As the upper high sets up over southwestern AZ Saturday, a weak
disturbance in northwest flow aloft over NM may aid in additional
thunderstorm development across at least northeast NM. Then finally
on Sunday, the aforementioned back door front should slide down the
plains, perhaps setting the stage for a much more active Monday
across the eastern plains. Until then, however, triple digit heat
may become more common over eastern NM through the weekend.

CHJ/34

&&

.FIRE WEATHER...
Strong high pressure aloft over NM will bring more hot weather
with low humidities and poor overnight RH recoveries through this
week. With the high centered over the Four Corners area storm motion
will be from the northeast to the southwest. This will keep much of
the east dry, except for the far northeast, through Friday. Highs
will be above normal with near record or record-breaking highs.

A moist backdoor front is forecast to enter northeast NM on
Friday, raising humidities there and probably increasing the
coverage and wetness of thunderstorms. The greatest coverage of
storms should occur Saturday, when a disturbance will clip northeast
NM in northwest flow aloft changing the trajectory of storms from
northwest to southeast and cooling temperatures some.  It will also
sending another moist backdoor front into the state, which should
enable daily rounds of showers and storms to return to the central
mountain chain eastward Sunday and Monday. Meanwhile, drier air will
filter over western areas behind Saturday's disturbance, potentially
cutting off convection there early next week.

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM MDT this evening for the following zones...
 NMZ201-205-219.

&&
Hazardous weather outlook, Jun 15, 3:25 AM MDT, 9 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
325 AM MDT Tue Jun 15 2021

NMZ201>241-161100-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-Tusas Mountains Including Chama-
Jemez Mountains-Glorieta Mesa Including Glorieta Pass-
Northern Sangre de Cristo Mountains-
Southern Sangre de Cristo Mountains-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Espanola Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood-
Estancia Valley-Central Highlands-South Central Highlands-
Upper Tularosa Valley-South Central Mountains-
Johnson and Bartlett Mesas Including Raton Pass-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
San Agustin Plains and Adjacent Lowlands-
325 AM MDT Tue Jun 15 2021

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

Near record to record high temperatures are expected over central
and western New Mexico today. A Heat Advisory is in effect from noon
until 8 PM MDT for areas around Farmington, Gallup and Albuquerque
where there is a greater risk of heat illness.

Isolated afternoon and evening showers and thunderstorms over the
northern and western high terrain will likely produce gusty and
variable winds.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Near record to record high temperatures will persist through the
week. Isolated to scattered afternoon and evening showers and
thunderstorms each day will likely produce gusty and variable
winds.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any strong wind gusts through the
National Weather Service Albuquerque web site at weather.gov/abq or
by calling 1.888.386.7637. You can also submit storm reports and
photos on our Facebook page or via Twitter using the hashtag nmwx.

34

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 6:46 PM MDTSpecial Weather StatementABQColfax29 min
Jun 15, 2:27 PM MDTSpecial Weather StatementABQMora33 min
Jun 15, 3:08 PM MDTSpecial Weather StatementABQMora22 min
Jun 15, 3:41 PM MDTSpecial Weather StatementABQUnion34 min
Jun 15, 4:41 PM MDTSpecial Weather StatementABQUnion34 min
Jun 15, 4:50 PM MDTSpecial Weather StatementABQLos Alamos25 min
Jun 15, 5:02 PM MDTSpecial Weather StatementABQSanta Fe28 min
Jun 15, 5:31 PM MDTDust Storm AdvisoryABQBernalillo, Sandoval, Santa Fe44 min
Jun 15, 5:51 PM MDTSpecial Weather StatementABQColfax24 min

Nearby

Heat Advisories in New Mexico, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.